×

Analytical solution for the time-fractional telegraph equation by the method of separating variables. (English) Zbl 1138.35373

Summary: A method of separating variables is effectively implemented for solving a time-fractional telegraph equation (TFTE). We discuss and derive the analytical solution of the TFTE with three kinds of nonhomogeneous boundary conditions, namely, Dirichlet, Neumann and Robin boundary conditions.

MSC:

35L70 Second-order nonlinear hyperbolic equations
35S05 Pseudodifferential operators as generalizations of partial differential operators
35L20 Initial-boundary value problems for second-order hyperbolic equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Oldham, K.B.; Spanier, J., The fractional calculus, (1974), Academic Press New York · Zbl 0428.26004
[2] Miller, K.S.; Ross, B., An introduction to the fractional calculus and fractional differential equations, (1993), John Wiley New York · Zbl 0789.26002
[3] Samko, S.G.; Kilbas, A.A.; Marichev, O.I., Fractional integrals and derivatives: theory and applications, (1993), Gordon and Breach USA · Zbl 0818.26003
[4] Podlubny, I., Fractional differential equations, (1999), Academic Press New York · Zbl 0918.34010
[5] Schneider, W.R.; Wyss, W., Fractional diffusion and wave equations, J. math. phys., 30, 134-144, (1989) · Zbl 0692.45004
[6] Mainardi, F., The fundamental solutions for the fractional diffusion – wave equation, Appl. math. lett., 9, 23-28, (1996) · Zbl 0879.35036
[7] Anh, V.V.; Leonenko, N.N., Spectral analysis of fractional kinetic equations with random data, J. stat. phys., 104, 1349-1387, (2001) · Zbl 1034.82044
[8] Anh, V.V.; Leonenko, N.N., Renormalization and homogenization of fractional diffusion equations with random data, Probab. theory related fields, 124, 381-408, (2002) · Zbl 1031.60043
[9] Liu, F.; Anh, V.; Turner, I., Numerical solution of the space fractional fokker – planck equation, J. comput. appl. math., 166, 209-219, (2004) · Zbl 1036.82019
[10] Lin, R.; Liu, F., Fractional high order methods for the nonlinear fractional ordinary differential equation, Nonlinear anal., 66, 856-869, (2007) · Zbl 1118.65079
[11] Liu, F.; Shen, S.; Anh, V.; Turner, I., Analysis of a discrete non-Markovian random walk approximation for the time fractional diffusion equation, Anziam j., 46(E), 488-504, (2005) · Zbl 1082.60511
[12] Liu, Q.; Liu, F.; Turner, I.; Anh, V., Approximation of the Lévy – feller advection-dispersion process by random walk and finite difference method, J. phys. comput., 222, 57-70, (2007) · Zbl 1112.65006
[13] Meerschaert, M.; Tadjeran, C., Finite difference approximations for fractional advection-dispersion flow equations, J. comput. appl. math., 172, 65-77, (2004) · Zbl 1126.76346
[14] Zhuang, P.; Liu, F., Implicit difference approximation for the time fractional diffusion equation, J. appl. math. comput., 22, 87-99, (2006) · Zbl 1140.65094
[15] F. Liu, P. Zhuang, V. Anh, I. Turner, K. Burrage, Stability and convergence of the difference methods for the space – time advection – diffusion equation, Appl. Math. Comput. (2007), in press · Zbl 1193.76093
[16] Eckstein, E.C.; Goldstein, J.A.; Leggas, M., The mathematics of suspensions: Kac walks and asymptotic analyticity, Electron. J. differential equations, 3, 39-50, (1999) · Zbl 0963.76090
[17] Eckstein, E.C.; Leggas, M.; Ma, B.; Goldstein, J.A., Linking theory and measurements of tracer particle position in suspension flows, Proc. ASME FEDSM, 251, 1-8, (2000)
[18] Orsingher, E.; Beghin, L., Time-fractional telegraph equation and telegraph processes with Brownian time, Probab. theory related fields, 128, 141-160, (2004) · Zbl 1049.60062
[19] Beghin, L.; Orsingher, E., The telegraph process stopped at stable-distributed times connection with the fractional telegraph equation, Fract. calc. appl. anal., 2, 187-204, (2003) · Zbl 1083.60039
[20] Momani, S., Analytic and approximate solutions of the space- and time-fractional telegraph equations, Appl. math. comput., 170, 1126-1134, (2005) · Zbl 1103.65335
[21] Dimovski, I.H., Convolution calculus, (1982), Bulgarian Academy of Science Sofia · Zbl 0325.44002
[22] Luchko, Y.; Gorenflo, R., An operational method for solving fractional differential equations with the Caputo derivatives, Acta math. Vietnam., 24, 207-233, (1999) · Zbl 0931.44003
[23] Daftardar-Gejji, V.; Jafari, H., Boundary value problems for fractional diffusion – wave equation [J], Aust. J. math. anal. appl., 3, 1, (2006) · Zbl 1093.35041
[24] Agrawal, O.P., Solution for a fractional diffusion – wave equation defined in a bounded domain, J. nonlinear dynam., 29, 145-155, (2002) · Zbl 1009.65085
[25] Partial differential equation, (1979), Science Press Nanjing University
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.